Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Sep 28, 2012, 4:11 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Sep 28, 2012, 5:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2012, 4:11 AM CDT (09:11 UTC)
- In effect from
- Sep 28, 2012, 5:00 AM CDT
- Expired
- Sep 29, 2012, 1:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WGUS64 KMAF 280911 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CDT FRI SEP 28 2012 ...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE PERMIAN BASIN AND THE TRANS PECOS THROUGH LATE TONIGHT... .A RICH FEED OF TROPICAL MOISTURE IN ASSOCIATION WITH THE REMNANTS OF MIRIAM HAS SPREAD ACROSS WEST TEXAS. MEANWHILE RICH LOW LEVEL MOISTURE HAS SURGED INTO THE AREA COURTESY A SUSTAINED EAST AND SOUTHEAST WIND. THIS WITH A SLOW MOVING UPPER AIR DISTURBANCE HAS RESULTED IN A MOST FAVORABLE PATTERN FOR RAIN...SOME HEAVY...TODAY AND TONIGHT. RAINFALL RATES AROUND ONE INCH PER HOUR AND THE POSSIBILITY OF SHOWERS AND STORMS MOVING OVER THE SAME AREA WILL GENERATE RAPID RUNOFF...ESPECIALLY IN URBAN AREAS AND IN THE MORE ROCKY TERRAIN OF THE TRANS PECOS. TXZ050>052-058>063-067>070-074-075-079>082-282000- /O.NEW.KMAF.FF.A.0004.120928T1000Z-120929T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANDREWS-MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ANDREWS...STANTON...BIG SPRING... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT STOCKTON...PRESIDIO...MARFA...MARATHON...SANDERSON 411 AM CDT FRI SEP 28 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...CRANE...ECTOR... GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...REAGAN... UPTON...WARD AND WINKLER. * THROUGH LATE TONIGHT. * SHOWERS AND STORMS WITH RAINFALL RATES NEAR ONE INCH PER HOUR MOVING OVER THE SAME AREAS. RAINFALLS RATES THROUGH SATURDAY MORNING OF 1.5 TO 2 INCHES WITH LOCAL AMOUNTS TO 4 INCHES. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE RIO GRANDE AND LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
647 WGUS64 KMAF 281324 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 824 AM CDT FRI SEP 28 2012 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE PERMIAN BASIN AND THE TRANS PECOS THROUGH LATE TONIGHT... .A RICH FEED OF TROPICAL MOISTURE IN ASSOCIATION WITH THE REMNANTS OF MIRIAM HAS SPREAD ACROSS WEST TEXAS. MEANWHILE RICH LOW LEVEL MOISTURE HAS SURGED INTO THE AREA COURTESY A SUSTAINED EAST AND SOUTHEAST WIND. THIS WITH A SLOW MOVING UPPER AIR DISTURBANCE HAS RESULTED IN A MOST FAVORABLE PATTERN FOR RAIN... SOME HEAVY...TODAY AND TONIGHT. RAINFALL RATES AROUND ONE INCH PER HOUR AND THE POSSIBILITY OF SHOWERS AND STORMS MOVING OVER THE SAME AREA WILL GENERATE RAPID RUNOFF...ESPECIALLY IN URBAN AREAS AND IN THE MORE ROCKY TERRAIN OF THE TRANS PECOS. HEAVY RAIN HAS ALREADY FALLEN ACROSS MUCH OF THE WATCH AREA WITH ADDITIONAL RAIN EXPECTED. THE FLASH FLOOD WATCH WAS BEEN EXPANDED ACROSS THE NORTHERN PERMIAN BASIN. TXZ045>048-053-282200- /O.EXB.KMAF.FF.A.0004.000000T0000Z-120929T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-MITCHELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER... COLORADO CITY 824 AM CDT FRI SEP 28 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... INCLUDING THE FOLLOWING AREAS...BORDEN...DAWSON...GAINES... MITCHELL AND SCURRY. * THROUGH SATURDAY MORNING * SHOWERS AND STORMS WITH RAINFALL RATES NEAR ONE INCH PER HOUR MOVING OVER THE SAME AREAS. RAINFALLS RATES THROUGH SATURDAY MORNING OF 1.5 TO 2 INCHES WITH LOCAL AMOUNTS TO 4 INCHES. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE RIO GRANDE AND LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ050>052-058>063-067>070-074-075-079>082-282200- /O.EXT.KMAF.FF.A.0004.000000T0000Z-120929T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANDREWS-MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ANDREWS...STANTON...BIG SPRING... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT STOCKTON...PRESIDIO...MARFA...MARATHON...SANDERSON 824 AM CDT FRI SEP 28 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...BIG BEND AREA... DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...CRANE...ECTOR...GLASSCOCK...HOWARD... LOVING...MARTIN...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * THROUGH SATURDAY MORNING * SHOWERS AND STORMS WITH RAINFALL RATES NEAR ONE INCH PER HOUR MOVING OVER THE SAME AREAS. RAINFALLS RATES THROUGH SATURDAY MORNING OF 1.5 TO 2 INCHES WITH LOCAL AMOUNTS TO 4 INCHES. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE RIO GRANDE AND LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
972 WGUS64 KMAF 281936 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT FRI SEP 28 2012 ...A FLASH FLOOD WATCH THROUGH TONIGHT IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... .ABUNDANT TROPICAL MOISTURE IN ASSOCIATION WITH THE REMNANTS OF MIRIAM AND NOW TROPICAL STORM NORMAN WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE REGION. THIS MOISTURE COMBINED WITH A WEAK SURFACE BOUNDARY AND AN UPPER LEVEL DISTURBANCE RESULTING IN WIDESPREAD MODERATE TO HEAVY RAIN ACROSS THE AREA TODAY. THIS SLOW MOVING SYSTEM HAS RESULTED IN A VERY FAVORABLE PATTERN FOR EXCESSIVE RAIN... SOME HEAVY... TODAY AND TONIGHT. RAINFALL RATES UP TO ONE INCH PER HOUR ARE POSSIBLE. MUCH OF THE AREA HAS ALREADY RECEIVED HEAVY RAIN AND ADDITIONAL RAINFALL WILL ONLY ENHANCE THE FLOODING POTENTIAL. THE RAIN WILL SLOWLY SHIFT EASTWARD SATURDAY. NMZ027>029-033-034-TXZ057-258-291200- /O.EXA.KMAF.FF.A.0004.000000T0000Z-120929T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PINE SPRINGS 236 PM CDT FRI SEP 28 2012 /136 PM MDT FRI SEP 28 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * THROUGH TONIGHT * SHOWERS AND STORMS WITH RAINFALL RATES NEAR ONE INCH PER HOUR MOVING OVER THE SAME AREAS. RAINFALLS TOTALS THROUGH SATURDAY MORNING OF 2 TO 4 INCHES. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE RIO GRANDE AND LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ045>048-050>053-058>063-067>070-074-075-079>082-291200- /O.CON.KMAF.FF.A.0004.000000T0000Z-120929T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...MARATHON...SANDERSON 236 PM CDT FRI SEP 28 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...BIG BEND AREA... DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...BORDEN...CRANE...DAWSON...ECTOR... GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND... MITCHELL...REAGAN...SCURRY...UPTON...WARD AND WINKLER. * THROUGH TONIGHT * SHOWERS AND STORMS WITH RAINFALL RATES NEAR ONE INCH PER HOUR MOVING OVER THE SAME AREAS. RAINFALLS TOTALS THROUGH SATURDAY MORNING OF 2 TO 4 INCHES. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE RIO GRANDE AND LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
227 WGUS64 KMAF 290926 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CDT SAT SEP 29 2012 ...A FLASH FLOOD WATCH THROUGH TONIGHT IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... .RAINFALL HAS MOSTLY ENDED ACROSS SOUTHEAST NEW MEXICO AND THE BIG BEND AREA OF TEXAS AS DRY AIR QUICKLY MOVES INTO THE AREA FROM MEXICO. MODERATE TO HEAVY RAIN WILL CONTINUE OVER THE PERMIAN BASIN THIS MORNING AND SHIFT EAST TODAY AS THE MAIN STORM SYSTEM MOVES TOWARD CENTRAL AND EAST TEXAS. THE AREA HAS ALREADY RECEIVED HEAVY RAIN AND ADDITIONAL RAINFALL WILL ONLY ENHANCE THE FLOODING POTENTIAL. NMZ027>029-033-034-TXZ057>059-074-079>081-258-291030- /O.CAN.KMAF.FF.A.0004.000000T0000Z-120929T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...ALPINE...PRESIDIO...MARFA...MARATHON... PINE SPRINGS 426 AM CDT SAT SEP 29 2012 /326 AM MDT SAT SEP 29 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS HAS BEEN CANCELLED. SHOWERS HAVE MOVED OUT OF THE AREA ALTHOUGH THERE MAY BE SOME RESIDUAL RUNOFF FROM THE HEAVY RAINS. $$ TXZ045-050-060>062-067>069-075-082-291400- /O.EXT.KMAF.FF.A.0004.000000T0000Z-120929T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-ANDREWS-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...KERMIT...ODESSA... MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... SANDERSON 426 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...CRANE...ECTOR...GAINES...MIDLAND... UPTON...WARD AND WINKLER. * UNTIL 9 AM CDT THIS MORNING * ADDITIONAL RAINFALL THROUGH SATURDAY MORNING OF UP TO 1 INCH IS POSSIBLE. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ046>048-051>053-063-070-291800- /O.EXT.KMAF.FF.A.0004.000000T0000Z-120929T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...GARDEN CITY...BIG LAKE 426 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...DAWSON...GLASSCOCK...HOWARD...MARTIN...MITCHELL... REAGAN AND SCURRY. * UNTIL 1 PM CDT THIS AFTERNOON * ADDITIONAL RAINFALL THROUGH SATURDAY MORNING OF 1 TO 2 INCHES IS POSSIBLE. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
798 WGUS64 KMAF 290946 CCA FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 AM CDT SAT SEP 29 2012 ...A FLASH FLOOD WATCH THROUGH THE MORNING IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... .RAINFALL HAS MOSTLY ENDED ACROSS SOUTHEAST NEW MEXICO AND THE BIG BEND AREA OF TEXAS AS DRY AIR QUICKLY MOVES INTO THE AREA FROM MEXICO. MODERATE TO HEAVY RAIN WILL CONTINUE OVER THE PERMIAN BASIN THIS MORNING AND SHIFT EAST TODAY AS THE MAIN STORM SYSTEM MOVES TOWARD CENTRAL AND EAST TEXAS. THE AREA HAS ALREADY RECEIVED HEAVY RAIN AND ADDITIONAL RAINFALL WILL ONLY ENHANCE THE FLOODING POTENTIAL. NMZ027>029-033-034-TXZ057>059-074-079>081-258-291045- /O.CAN.KMAF.FF.A.0004.000000T0000Z-120929T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...ALPINE...PRESIDIO...MARFA...MARATHON... PINE SPRINGS 445 AM CDT SAT SEP 29 2012 /345 AM MDT SAT SEP 29 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS HAS BEEN CANCELLED. SHOWERS HAVE MOVED OUT OF THE AREA ALTHOUGH THERE MAY BE SOME RESIDUAL RUNOFF FROM THE HEAVY RAINS. $$ TXZ045-050-060>062-067>069-075-082-291400- /O.EXT.KMAF.FF.A.0004.000000T0000Z-120929T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-ANDREWS-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...KERMIT...ODESSA... MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... SANDERSON 445 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...CRANE...ECTOR...GAINES...MIDLAND... UPTON...WARD AND WINKLER. * UNTIL 9 AM CDT THIS MORNING * ADDITIONAL RAINFALL THROUGH SATURDAY MORNING OF UP TO 1 INCH IS POSSIBLE. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS AND ELEVATED FLOWS ALONG THE LOWER REACHES OF THE PECOS RIVER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ046>048-051>053-063-070-291800- /O.EXT.KMAF.FF.A.0004.000000T0000Z-120929T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...GARDEN CITY...BIG LAKE 445 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...DAWSON...GLASSCOCK...HOWARD...MARTIN...MITCHELL... REAGAN AND SCURRY. * UNTIL 1 PM CDT THIS AFTERNOON * ADDITIONAL RAINFALL THROUGH SATURDAY MORNING OF 1 TO 2 INCHES IS POSSIBLE. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
085 WGUS64 KMAF 291437 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 937 AM CDT SAT SEP 29 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1 PM FOR PORTION OF EASTERN AND NORTHERN PERMIAN BASIN... .RAINFALL CONTINUES TO SLOWLY END FROM WEST TO EAST AS UPPER LOW TRACKS ACROSS THE AREA. DRY AIR MOVING IN BEHIND THIS LOW WILL DRAMATICALLY REDUCE RAIN CHANCES. MODERATE TO HEAVY RAIN CHANCES WILL CONTINUE OVER THE NORTHEAST PERMIAN BASIN UNTIL AFTERNOON... BUT FLOODING CONCERNS ARE QUICKLY DECREASING. TXZ046>048-051>053-063-070-291800- /O.CON.KMAF.FF.A.0004.000000T0000Z-120929T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON... BIG SPRING...COLORADO CITY...GARDEN CITY...BIG LAKE 937 AM CDT SAT SEP 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... BORDEN...DAWSON...GLASSCOCK...HOWARD...MARTIN...MITCHELL... REAGAN AND SCURRY. * UNTIL 1 PM CDT THIS AFTERNOON * ADDITIONAL RAINFALL THROUGH SATURDAY MORNING OF A HALF INCH IS POSSIBLE. * FLOODING AND FLASH FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY CREEKS AND ARROYOS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 28, 3:35 AM CDT, 36 minutes earlier.
Area forecast discussion, Sep 28, 3:35 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 AM CDT FRI SEP 28 2012
.DISCUSSION...
IR/WATER VAPOR IMAGERY REVEAL THE STORY...MOISTURE ABOUNDS.
00Z/28 SOUNDING FROM MMCU (CHIHUAHUA, MEXICO WHICH IS JUST SW OF
THE BBNP) MEASURED PW OF 2.03" AND THAT DOES NOT LOOK TO BE
CONTAMINATED. 7H HEIGHTS ARE BETTER UTILIZED TODAY. 7H FLOW IS
FROM S AND CONTINUES TO REVEAL AN INTENSIFYING INVERTED TROF THRU
THE DAY. ECMWF/GFS/CANADIAN CONTINUE TO BE IN EXCELLENT AGREEMENT
WITH SAID 7H TROF/MID LEVEL THETA-E RIDGE. BEST AGREEMENT WITH QPF
IS BTWN CANADIAN (WHICH HAS NAILED INITIAL DEVELOPMENT AROUND 05Z
INVOF PEQ) AND ECMWF WHICH IS FCSTING FLOODING RAINS TODAY. RAIN
IS A FOREGONE CONCLUSION TODAY AND FCST IS MORE A MATTER OF
FAVORED AREAS AND HOW MUCH. 9H-85H MSTR TRANSPORT
VECTORS/MAGNITUDE/MSTR CONVERGENCE ALL INDICATE LOW LEVEL MSTR
CONTINUES TO BE PUMPED INTO THE AREA ATTM. INTERPRETATION OF THE
DATA INDICATES THAT PRECIP WILL CONTINUE TO DEVELOP AND EXPAND THE
NEXT FEW HRS...HEAVY RAIN/FLASH FLOODING CONCERNS WILL BE POSSIBLE
AS EARLY AS THIS MORNING. WITH SAID SHARPENING OF 7H TROF AND MSTR
TRANSPORT/CONVERGENCE FAVORS THE AXIS OF HIEST POPS BASICALLY E
OF A LINE FROM THE NW PB TO AROUND VAN HORN. CATEGORICAL POPS
80-90% ARE ALREADY IN THE FCST AND WILL OPT TO INCREASE THOSE EVEN
FARTHER FOR TODAY. THERE WAS SPOTTY HEAVY RAIN YESTERDAY ACRS THE
AREA WITH ONLY MINOR URBAN FLOODING REPORTED. HOWEVER BASED ON
DEEP/RICH MSTR...POTENTIAL FOR TSRA/SHRA TO MOVE OVER THE SAME
AREAS...AND SLOW MOVEMENT OF 7H TROF WILL OPT TO ISSUE A FLASH
FLOOD WATCH GENERALLY ALONG AND E OF THE LINE MENTIONED ABOVE. THE
CONCERN IS FOR THE POTENTIAL OF A HIGH END FLOOD OR FLASH FLOOD ACRS
THE PB/LOWER TRANS PECOS WITH CONSOLIDATION INTO AN MCS/CLUSTER OF
TSRA/SHRA THIS EVENING. FAVORED AREA IS IN THE CNTRL/SE PB INTO
LOWER TRANS PECOS. YESTERDAY MEASURED RAINFALL RATES OF .80"/HR IN
MIDLAND WILL BE RAMPED UP TODAY AND COULD BE AS HIGH AS 1.25"/HR
AND LOCAL RAIN AMOUNTS THRU SAT AM MAY TOTAL AS HIGH AS 3-5 INCHES
IN THE ERN PB/LOWER TRANS PECOS. ECMWF IS SLOWEST TO MOVE PRECIP
OUT OF THE CWFA AND DOESN/T DO SO UNTIL LATE SAT PM. THIS DOES
SEEM SLOW AND WILL KEEP TREND INTACT OF DECREASED POPS SAT. A
SHRTWV TROF WILL MOVE S THRU THE NLY MID LEVEL FLOW SUN/MON AND
WILL GENERATE SHRA/TSRA. SFC RIDGING TO ACCOMPANY NLY MID LEVEL
FLOW. LITTLE CHANGE WILL MADE TO FCST BEYOND MONDAY.
&&
.HYDROLOGY...
HYDROLOGIC ISSUES MAY ARISE TODAY ESPECIALLY IN THE LOWER TRANS
PECOS AND BIG BEND AREAS. SOME MINOR RISES OCCURRED LAST EVENING
(TERLINGUA CREEK) SO SOME AREAS ARE ALREADY PRIMED. IR SATELLITE
SHOT SHOW LARGE AREA OF COOLING TOPS ABOUT 120NM W OF PRESIDIO AND
RIO CONCHOS MAY RUN WITH ELEVATED FLOWS LATER TODAY GIVING TO RISES
ALONG THE RIO GRANDE. OTHERWISE URBAN FLOODING/FLASH FLOODING WILL
HAVE CHANCE TO BE SIGNIFICANT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 74 62 77 58 / 80 50 10 10
BIG SPRING TX 75 63 76 59 / 90 70 20 10
CARLSBAD NM 75 64 80 60 / 40 30 10 10
DRYDEN TX 80 69 80 64 / 90 80 40 10
FORT STOCKTON TX 75 64 77 60 / 90 80 20 10
GUADALUPE PASS TX 68 56 73 54 / 50 30 10 10
HOBBS NM 73 61 79 58 / 50 40 10 10
MARFA TX 70 57 72 52 / 90 60 20 10
MIDLAND INTL AIRPORT TX 75 63 78 59 / 90 70 20 10
ODESSA TX 74 63 77 59 / 90 60 20 10
WINK TX 77 64 81 62 / 80 60 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...ECTOR...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...
UPTON...WARD...WINKLER.
&&Hazardous weather outlook, Sep 27, 1:51 PM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT THU SEP 27 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 151 PM CDT THU SEP 27 2012 /1251 PM MDT THU SEP 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST NEW MEXICO AND AND WEST TEXAS THIS AFTERNOON AND EVENING. SHOWERS ARE EXPECTED TO BECOME MORE NUMEROUS TOWARD THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER THE AREA FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT HEAVY RAINFALL IS LIKELY. THIS MAY CAUSE FLASH FLOODING OF LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:04 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Sep 28, 3:54 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Sep 28, 4:45 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Sep 28, 5:13 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 3 hr |
| Sep 28, 5:53 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Sep 28, 7:03 AM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Sep 28, 7:07 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Sep 28, 7:28 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Sep 28, 8:01 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Sep 28, 8:04 AM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Sep 28, 9:02 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Sep 28, 9:49 AM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| Sep 28, 10:07 AM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Sep 28, 10:21 AM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| Sep 28, 10:22 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| Sep 28, 10:28 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Sep 28, 11:07 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Sep 28, 12:06 PM CDT | Areal Flood Advisory | MAF | Ward | 114 min |
| Sep 28, 1:37 PM CDT | River Flood Warning | MAF | Mitchell | 7 hr |
| Sep 28, 2:03 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| Sep 28, 2:53 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 3 hr |
| Sep 28, 5:53 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Sep 28, 6:50 PM CDT | River Flood Warning | MAF | Presidio | 16 hr |
| Sep 28, 2:44 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Sep 28, 3:18 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 28, 4:25 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Flash Flood Watches in Texas, 2012Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.